Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 7, NWS Houston/Galveston, TX

November 21, 20076 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Nov 21, 2007, 7:19 PM CST for 6 counties in Texas. It took effect at Nov 21, 2007, 8:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 7:19 PM CST (01:19 UTC)
In effect from
Nov 21, 2007, 8:00 PM CST
Expired
Nov 22, 2007, 10:00 AM CST
In force
14 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 220119
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
719 PM CST WED NOV 21 2007

...WIND ADVISORY IN EFFECT THROUGH 10 AM THURSDAY MORNING...

.A STRONG PRESSURE GRADIENT WILL HELP TO PRODUCE STRONG GUSTY
WINDS LATER TONIGHT INTO THURSDAY MORNING.

TXZ213-214-235>238-221600-
/O.NEW.KHGX.WI.Y.0007.071122T0200Z-071122T1600Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...
KATY...LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...
PASADENA...PEARLAND...TEXAS CITY...TOMBALL...WINNIE
719 PM CST WED NOV 21 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. 

A COLD FRONT WILL CROSS THE COAST AROUND 9 PM TONIGHT. A STRONG
PRESSURE GRADIENT BETWEEN THE DEPARTING FRONT AND HIGH PRESSURE
BUILDING INTO NORTH TEXAS WILL PRODUCE STRONG NORTH TO NORTHEAST
WINDS. SUSTAINED WINDS WILL REACH 25 MPH AND GUSTS WILL LIKELY
EXCEED 40 MPH ALONG THE IMMEDIATE COAST. WIND SPEEDS ARE EXPECTED
TO DECREASE MID-THURSDAY MORNING.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 21, 6:47 PM CST, 32 minutes earlier.

Area forecast discussion, Nov 21, 6:47 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
647 PM CST WED NOV 21 2007

.UPDATE...
HAVE REMOVED TRINITY...POLK...SAN JACINTO AND WALKER COUNTIES FROM
SEVERE THUNDERSTORM WATCH 735. NO REPORTS OF LARGE HAIL...MAINLY
PEA SIZED TO AROUND A HALF INCH IN DIAMETER. WILL CLEAN UP ZONES
BY 800 PM. A QUICK HEADS UP THAT A WIND ADVISORY WILL BE ISSUED
FOR AT LEAST THE COASTAL ZONES LATER TONIGHT. A MORE DETAILED
DISCUSSION WIIL BE ISSUED LATER.  43

&&

.PREV DISCUSSION... /ISSUED 555 PM CST WED NOV 21 2007/

AVIATION...
THE STRONG COLD FRONT WAS EAST OF CLL AT 23Z AND WILL BE AFFECTING
UTS...CXO...IAH...AND HOU OVER THE NEXT FEW HOURS. EXPECT THE
FRONT OFF THE COAST BY 06Z. STRONG NORTH OR NORTH-NORTHWEST WINDS
WILL DEVELOP ABOUT 2 TO 4 HOURS BEHIND THE FRONT. EXPECT THE
STRONGEST WINDS TO AFFECT HOU...LBX...AND GLS BETWEEN 06Z AND 07Z.
THE WINDS WILL SLOWLY DIMINISH OVER MOST OF THE INLAND AREAS BY
AROUND MIDDAY THURSDAY BUT LINGER ALONG THE IMMEDIATE COAST AND
GLS THROUGH THE MID AFTERNOON PERIOD.

OTHERWISE...EXPECT VFR CEILINGS TO DEVELOP OVER ALL LOCATIONS
BEHIND THE FRONTAL PASSAGE. SOME MVFR AND POSSIBLY IFR CEILINGS
WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT DUE MAINLY TO
THUNDERSTORMS.

40

PREV DISCUSSION... /ISSUED 349 PM CST WED NOV 21 2007/

DISCUSSION...
PULSE STORMS FLARING UP AHEAD OF THE MAIN BOUNDARY THIS AFTERNOON
WHICH PROMPTED A SEVERE THUNDERSTORM WATCH FOR OUR NORTHEASTERN
COUNTIES THROUGH EARLY EVENING AND A FEW SEVERE THUNDERSTORM
WARNINGS. MAIN BOUNDARY PASSING INTO OUR NORTHERN CWA AT THE TOP
OF THE 21Z HOUR AS NORTHERN WIND SHIFT OCCURRED SHORTLY AFTER 21Z
AT CLL. POSSIBILITY OF SMALL HAIL AND BRIEF GUSTY WINDS TO 40
KNOTS WITH ANY THUNDERSTORM THAT FIRES UP ALONG EITHER THE PRE-
FRONTAL TROF OR MAIN COLD FRONT AS IT QUICKLY TRAVELS SOUTH THIS
EVENING. FRONT EXPECTED TO MAKE ITS WAY QUICKLY TO COAST AROUND
MIDNIGHT AND PICK UP ALREADY MODERATE OFFSHORE WINDS INTO THE
STRONG CATEGORY...THUS PROMPTING MARINE ADVISORIES THROUGH 0Z
TOMORROW.

THANKSGIVING DAY WILL BE SIGNIFICANTLY COOLER...FROM RECORD WARMTH
IN THE LOW TO MID 80S AROUND NOON TODAY TO ONLY THE LOW TO MID 50S
FOR MAXIMUM TEMPS TOMORROW. COLD AIR ADVECTION TAKES HOLD UNDER
BREEZY NORTH FLOW THROUGH THE HOLIDAY. COLDEST 850 MB
TEMPERATURES SETTLE IN ACROSS US ON FRIDAY AND SATURDAY...UPPER
20S UP NORTH WITH NEAR 40 ALONG COAST. THUS...FORECAST IS FOR
SIGNIFICANTLY COOLER CONDITIONS...OR BETWEEN 15 TO 20 DEGREES
BELOW NORMAL...AS COLDER AIR ENTRENCHES ITSELF OVER SE TX.

RAIN CHANCES SIGNIFICANTLY INCREASE FROM CHANCE TO LIKELY LATE
FRI-EARLY SAT THROUGH THE ENTIRE WEEKEND. UPPER LEVEL TROUGH
CARVING DEEP DOWN INTO NORTHERN MEXICO...OR ALONG THE SOUTHERN
SPINE OF THE ROCKIES...ON SATURDAY IS FORECAST WELL BY THE MODEL
ENSEMBLE TO EJECT OUT AS A CLOSED LOW OVER EASTERN TX SUNDAY. THE
DEVELOPMENT OF AN OFFSHORE SURFACE LOW REFLECTION IS EXPECTED TO
SHOOT POPS UP FROM THE SOUTHWEST TO NORTHEAST OVER THE WEEKEND.

MUST MENTION THE MAIN THREAT FROM THIS FEATURE WILL BE THE HEAVY
RAINFALL AND SUBSEQUENT FLOODING PROBLEMS. DEPENDING UPON EVENTUAL
PROGRESSION OF THE WESTERN LOWS MOVEMENT WILL BE THE DIFFERENCE
BETWEEN WIDESPREAD INCH OR TWO IN FAST MOVEMENT...TO OVER 3 INCHES
QPF IF TROF PINCHES OFF A SLOW-MOVING CENTRAL TX CUT-OFF LOW.
TIMING OF VORT MAXES IN ENHANCED MID TO UPPER LEVEL
(SOUTH)WESTERLY FLOW BOTH SATURDAY AND SUNDAY WILL DETERMINE WHEN
THE BOUTS OF HEAVY RAIN AND THUNDERSTORM MOVE ACROSS REGION. HAVE
BROAD-BRUSHED VERY HIGH POPS WITH MENTION OF HEAVY RAIN SOLELY ON
SUNDAY...ALTHOUGH FUTURE SHIFTS MAY EASILY MOVE THAT THREAT BACK
INTO SATURDAY.

ALL IN ALL...A HIGHLY ANTICIPATED COOLER AND POSSIBLE HEAVY RAIN
RAIN EVENT THIS WEEKEND COMING INTO SHAPE OVER THIS FIRST OFFICIAL
HOLIDAY WEEKEND.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      43  54  41  52  43 /  40  10  20  20  50
HOUSTON (IAH)              47  55  41  52  44 /  60  10  20  30  60
GALVESTON (GLS)            54  59  48  58  54 /  50  10  30  50  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&

DISCUSSION...43
Hazardous weather outlook, Nov 21, 3:56 PM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
356 PM CST WED NOV 21 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-222200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
356 PM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT

AN APPROACHING COLD FRONT...AND PRE-FRONTAL BOUNDARY RACING AHEAD OF
IT...WILL PRODUCE A LINE OF SHOWERS AND THUNDERSTORMS OVER SOUTHEAST
TEXAS THIS EVENING. STRONG INSTABILITY WILL FAVOR THE POSSIBILITY
OF A FEW STORMS BECOMING STRONG TO POSSIBLY SEVERE...WITH HAIL AND
DAMAGING WINDS BEING THE MAIN THREATS. THE COLD FRONT WILL MOVE
THROUGH SOUTHEAST TEXAS AND BE AT THE COAST AROUND MIDNIGHT.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COOLER AND BREEZY CONDITIONS CAN BE EXPECTED THANKSGIVING DAY
IN THE WAKE OF TONIGHTS COLD FRONT...WITH THE STRONGEST WINDS NEAR THE
COAST AND ACROSS THE GULF WATERS. STRONG WINDS WILL PERSIST OVER THE
COASTAL AREAS THROUGH THE WEEKEND AS SURFACE LOW PRESSURE
DEVELOPS OVER THE NORTHWEST GULF OF MEXICO. RAINY AND COOL
CONDITIONS ARE EXPECTED THIS WEEKEND AS AN UPPER LEVEL LOW APPROACHES
FROM THE WEST. DISTURBANCES OUT IN FRONT OF THIS LOW WILL INCREASE
THE THREAT FOR STORMS AND LOCALLY HEAVY RAINFALL FROM LATE FRIDAY
INTO EARLY SATURDAY. AS THE MAIN LOW MOVES INTO EAST TEXAS...THERE
IS A POSSIBILITY OF LINEAR SEVERE THUNDERSTORMS AND MORE
WIDESPREAD HEAVY RAINFALL ACROSS MAINLY THE SOUTHERN TWO-THIRDS OF
THE COUNTY WARNING AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE WEEKEND.

In the hours before

Special weather statement, Nov 21, 4:43 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
443 PM CST WED NOV 21 2007

TXZ213-214-212345-
HARRIS-CHAMBERS-
INCLUDING THE CITIES OF...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC
443 PM CST WED NOV 21 2007

AT 440 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING THROUGH
SOUTHERN HARRIS COUNTY AT 20 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING PEA SIZE HAIL. BY 540 PM THESE STORMS SHOULD BE NEAR THE
NORTHWEST PORTIONS OF GALVESTON BAY AND NEARING MONT BELVIEU. IN
ADDITION GUSTY WINDS OF 20 TO 40 MPH MY ACCOMPANY THE STRONGER
STORMS. IF THESE STORMS SHOULD STRENGTHEN A WARNING MAY BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 6:21 PM CSTSevere Thunderstorm WarningHGXMontgomery24 min
Nov 21, 8:29 PM CSTSpecial Marine WarningHGX61 min
Nov 21, 8:46 PM CSTMarine Weather StatementHGX9 hr
Nov 21, 9:03 PM CSTSpecial Marine WarningHGX87 min

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.